I've been on the vivitrol injections for 4 months now. Every time I go in for an injection, I get a big hard painful lump at the injection site that doesn't go away for a long time. I still have a small lump from my first injection. I've been using a heating pad and just Kind of rubbing it out but when it hurts, it makes it pretty uncomfortable. And my pant line goes right over the area which is also very uncomfortable. I'm wondering if anyone is having similar problems or if there are any other suggestions on how to help dissipate the lumps faster?
Vivitrol - Lumps at injection site...Anyone? Suggestions to treat them?
Question posted by stephaniewoada on 25 Oct 2013
Last updated on 23 March 2021 by Fxrivas
I’ve been having vivitrol shots for almost a year and I only get a bump when certain nurse gives it to me and it’s painful I have no idea how the other one does it but when she gives me the shot I don’t feel pain and I never get a bump I’m assuming it has something to do with the way they inject it.. suggest your doctor to change the person that gives you the shot
Read all of this!! They're is a lot of great information here!!
I have been getting the Vivitrol shot now for multiple years and have gotten every problem/side effect you could probably get from it.
You are most likely getting Hematomas which I have gotten twice now and have taken 3 or 4 months to go away fully. Massage the injection site often as soon as you get it even though it is painful! They're not medical emergencies and like someone else mentioned, you're supposed to use a heating pad, keep it elevated "above your heart" (which can be hard if you get it in your butt like me lol), keep it compressed by using some sort of elastic bandage, ice it for 20 minutes a day, take Epson salt baths, and ibuprofen can help with inflammation. It should only become super worrisome if it becomes chronically painful, red around it, gets bigger, and starts forming a head.
You're provider NEEDS to be pulling out the medicine AT LEAST 45 minutes before the shot is administered!!! It is a thick corn syrup substance so it needs time to thaw out or it will be extremely thick and more painful when being administered, making the injection site recovery long and painful with complications. My doctor figured this out when I continued getting lumps and giant bruises that looked like i got shot with a paintball at point blank range and would cry every time I got it. Make sure you rotate cheeks EVERY TIME. Getting the shot standing up is actually much better than getting it laying down. They're are actually different size needles that are used so find out which one is being used on you and find out which one would actually be best for you based on your weight and muscle mass. That can make a huge difference. The person administering it needs to make sure they are sticking it in far enough so that they are getting into the muscle and not just under the skin or going through the muscle. This can be because of the needle as well. ASK QUESTIONS! Do research on your prescriber and find out if they really know what they're doing! If they don't then find someone else or ask them to attend more training! My prescriber has gotten so much better.
I wish I would have known all of this in the beginning lol. I hope some of this helps!
If you get a bump every time consider going to a different doctor. You shouldn’t get a bump if they do it right. Bumps can be dangerous and cause serious health complications.
All that should have been explained to you before they administered the shot...
It happens to pretty much everyone who gets it. This should always be explained to anyone who is going to get the shot for the 1st time. It is not much different to people who get IM meds for anything, but occurs more severe on buttocks vs meds they give in the arm
On the side ur getting the shot, place that foot up on a chair n put all ur weight on the other leg (not the shot side). Works every time no lump. Shot should also b room temp n massage the injection site afterwards to prevent a clot.
I have no remedy but am having the same reaction. I still have a small lump on my left side from last months injection and I just went last week for this months. They seem to get larger and take longer to go away each time I get one. I try to rub the area but it's so tender the first 2 to 3 days and by day 4 it's hard and not much I can do to dissolve it.
Me too, I just got my first lump. It's been 5 days since injection. Wondering if anyone's gone down and how long did it take to stop hurting. After reading all kinds of scary things online it got me worried. I do have a lady doctor appt tomorrow so I was going to have him feel it. The area is not red and the onliy spot I see if the dot where the needle went in. Only hurts when I touch the areA.
I’m having that too I know this is an old thread but hoping someone else has some advice on this.
I am having the same reaction and am also looking for answers.
Sounds like your doin it right otherwise. when you get home ice down the area for about 10 min. and massage the injection site but not right away. wait till ya get home. use a heating pad ice n heat treat it like a bruse. but all 3 people I know who are on it say the same thing. its like a lump that hurts like hell.
- Vivitrol uses and safety info
- Vivitrol information for Healthcare Professionals (includes dosage details)
- Side effects of Vivitrol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.